Skip to content

Drug interactions

Indinavir + Metformin-repaglinide

Severity: Moderate

Indinavir and Metformin-repaglinide: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Indinavir is a strong CYP3A4 inhibitor and can raise repaglinide concentrations, increasing the risk of hypoglycemia. Repaglinide is also metabolized by CYP2C8, which limits but does not remove the effect. Protease inhibitors may additionally alter glucose metabolism.

What this interaction means in plain words

Indinavir and Metformin-repaglinide can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Evidence level: Moderate

Why it happens

Inhibition of CYP3A4 reduces first-pass and systemic metabolism of repaglinide.

What to do

Monitor blood glucose closely and consider reducing the repaglinide dose when indinavir is started. Counsel patients on hypoglycemia symptoms.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Indinavir and Metformin-repaglinide, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Indinavir with Metformin-repaglinide?

MediHelp rates the interaction as moderate. Indinavir and Metformin-repaglinide can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Indinavir is a strong CYP3A4 inhibitor and can raise repaglinide concentrations, increasing the risk of hypoglycemia. Repaglinide is also metabolized by CYP2C8, which limits but does not remove the effect. Protease inhibitors may additionally alter glucose metabolism.

How serious is the interaction between Indinavir and Metformin-repaglinide?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor blood glucose closely and consider reducing the repaglinide dose when indinavir is started. Counsel patients on hypoglycemia symptoms.

What other medicines interact with Metformin-repaglinide?

MediHelp also lists interactions of Metformin-repaglinide with, for example, Gemfibrozil, Apalutamide, Clarithromycin. The full list is on the Metformin-repaglinide page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in